MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 15B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 15B; ANTI-REFLUX IMPLANT
Catalog Number LXMC15
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Insufficient Information (4580)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 7/1/2024 photo analysis: an x-ray image of the device in vivo was reviewed by a medical safety officer.As per medical safety officer: "the device is discontinuous." the mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.A manufacturing record evaluation was performed for the finished device lot number 28333, and no non-conformances related to the malfunction were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the device explanted on (b)(6) 2024? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/6/2024.Investigation summary: a linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.A suture wire knotted on a wire was observed during the visual assessment.It is known that sometimes, during the explant procedure, a suture is placed on the device to aid in the extraction of the device.Hence, it is presumed that the suture was placed by the explant facility during the explant procedure.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure, tooling marks were noted in some beads.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/17/2024.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: was the device explanted on (b)(6) 2024? yes.What was the date of the imaging which showed the discontinuous linx? (b)(6) 2024.If available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com.Was the device initially effective in controlling reflux? yes.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? recurrence of dysphagia and cough with solid foods.Did the patient undergo an mri since device implant? if so, when was the mri and what strength? no mri¿s.Did the patient have any other surgeries in the area? rfa x3 ((b)(6) 2021; (b)(6) 2022) to upper end of gastric folds started at 46, 41, and 47cm from incisors.Was any additional imaging performed since device implant? egd- (b)(6) 2022 intact appearance & (b)(6) 2024 non-intact appearance confirmed by esophagram does the device appear to be in a continuous annular state in these images? intact appearance on (b)(6) 2022.Not intact on egd (b)(6) 2024.We are interested in establishing a window when the device may have become discontinuous.Please share any additional images.Na.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? planned and performed device removal without replacement.When and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? removal was already performed without video.From operative report.¿the capsule was opened to expose all 15 beads of the magnetic sphincter augmentation device.On the left side of the esophagus there was noted to be a disrupted device between 2 of the beads.It appears that the titanium link between the 2 beads had pulled out of one of the beads.Each individual bead was removed and a total of 15 were recovered.¿.
 
Event or Problem Description
It was reported that a patient has a possible disrupted linx.It was placed by surgeon (b))(6) 2021.It was scheduled to be explanted (b)(6) 2024.Patient presented in may with a few months history of reoccurring cough and on egd linx was disrupted.Patient has undergone three rfa's for barrett's post placement the last treatment was (b)(6) 2022.

Brand Name
1.5T LINX, 15B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19643991
Report Number3008766073-2024-00099
Device Sequence Number15335174
Product Code LEI
UDI-Device Identifier00855106005356
UDI-Public00855106005356
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Catalogue NumberLXMC15
Device Lot Number28333
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/16/2024
08/01/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/17/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown